Tropical and non-Archimedean limits of degenerating families of volume forms
Journal de l’École polytechnique — Mathématiques, Volume 4 (2017), pp. 87-139.

We study the asymptotic behavior of volume forms on a degenerating family of compact complex manifolds. Under rather general conditions, we prove that the volume forms converge in a natural sense to a Lebesgue-type measure on a certain simplicial complex. In particular, this provides a measure-theoretic version of a conjecture by Kontsevich–Soibelman and Gross–Wilson, bearing on maximal degenerations of Calabi–Yau manifolds.

Nous étudions le comportement asymptotique de formes volumes dans une famille de variétés complexes compactes qui dégénèrent. Sous des conditions assez générales, nous montrons que les formes volumes convergent en un sens naturel vers une mesure du type de Lebesgue sur un certain complexe simplicial. Ceci fournit en particulier une version en théorie de la mesure d’une conjecture de Kontsevich–Soibelman et Gross–Wilson portant sur les dégénérescences maximales de variétés de Calabi-Yau.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.39
Classification: 32Q25, 14J32, 14T05, 53C23, 32P05, 14G22
Keywords: Calabi-Yau manifolds, volume forms, degenerations, Berkovich spaces
Sébastien Boucksom 1; Mattias Jonsson 2

1 CMLS, École polytechnique, CNRS, Université Paris-Saclay 91128 Palaiseau Cedex, France
2 Department of Mathematics, University of Michigan Ann Arbor, MI 48109-1043, USA and Mathematical Sciences, Chalmers University of Technology and University of Gothenburg SE-412 96 Göteborg, Sweden
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2017__4__87_0,
     author = {S\'ebastien Boucksom and Mattias Jonsson},
     title = {Tropical and {non-Archimedean} limits of degenerating families of volume forms},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {87--139},
     publisher = {\'Ecole polytechnique},
     volume = {4},
     year = {2017},
     doi = {10.5802/jep.39},
     zbl = {1401.32019},
     mrnumber = {3611100},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.39/}
}
TY  - JOUR
AU  - Sébastien Boucksom
AU  - Mattias Jonsson
TI  - Tropical and non-Archimedean limits of degenerating families of volume forms
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2017
SP  - 87
EP  - 139
VL  - 4
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.39/
DO  - 10.5802/jep.39
LA  - en
ID  - JEP_2017__4__87_0
ER  - 
%0 Journal Article
%A Sébastien Boucksom
%A Mattias Jonsson
%T Tropical and non-Archimedean limits of degenerating families of volume forms
%J Journal de l’École polytechnique — Mathématiques
%D 2017
%P 87-139
%V 4
%I École polytechnique
%U https://jep.centre-mersenne.org/articles/10.5802/jep.39/
%R 10.5802/jep.39
%G en
%F JEP_2017__4__87_0
Sébastien Boucksom; Mattias Jonsson. Tropical and non-Archimedean limits of degenerating families of volume forms. Journal de l’École polytechnique — Mathématiques, Volume 4 (2017), pp. 87-139. doi : 10.5802/jep.39. https://jep.centre-mersenne.org/articles/10.5802/jep.39/

[AGZV12] V. I. Arnold, S. M. Gusein-Zade & A. N. Varchenko - Singularities of differentiable maps. Vol. 1, Modern Birkhäuser Classics, Birkhäuser/Springer, New York, 2012 | Zbl

[BBE + 16] R. J. Berman, S. Boucksom, P. Eyssidieux, V. Guedj & A. Zeriahi - “Kähler-Einstein metrics and the Kähler-Ricci flow on log Fano varieties”, J. reine angew. Math. (2016), online, arXiv:1111.7158 | DOI

[Bea83] A. Beauville - “Variétés kähleriennes dont la première classe de Chern est nulle”, J. Differential Geom. 18 (1983) no. 4, p. 755-782 | DOI | Zbl

[Ber71] G. M. Bergman - “The logarithmic limit-set of an algebraic variety”, Trans. Amer. Math. Soc. 157 (1971), p. 459-469 | DOI | MR | Zbl

[Ber90] V. G. Berkovich - Spectral theory and analytic geometry over non-Archimedean fields, Mathematical Surveys and Monographs, vol. 33, American Mathematical Society, Providence, RI, 1990 | DOI | MR | Zbl

[Ber04] V. G. Berkovich - “Smooth p-adic analytic spaces are locally contractible. II”, in Geometric aspects of Dwork theory, Walter de Gruyter GmbH & Co., Berlin, 2004, p. 293-370 | DOI | MR | Zbl

[Ber09] V. G. Berkovich - “A non-Archimedean interpretation of the weight zero subspaces of limit mixed Hodge structures”, in Algebra, arithmetic, and geometry: in honor of Yu. I. Manin. Vol. I, Progress in Math., vol. 269, Birkhäuser Boston, Boston, MA, 2009, p. 49-67 | MR | Zbl

[BFJ08] S. Boucksom, C. Favre & M. Jonsson - “Valuations and plurisubharmonic singularities”, Publ. RIMS, Kyoto Univ. 44 (2008) no. 2, p. 449-494 | DOI | MR | Zbl

[BFJ15] S. Boucksom, C. Favre & M. Jonsson - “Solution to a non-Archimedean Monge-Ampère equation”, J. Amer. Math. Soc. 28 (2015) no. 3, p. 617-667 | DOI | Zbl

[BFJ16] S. Boucksom, C. Favre & M. Jonsson - “Singular semipositive metrics in non-Archimedean geometry”, J. Algebraic Geom. 25 (2016) no. 1, p. 77-139 | DOI | MR | Zbl

[BHJ16] S. Boucksom, T. Hisamoto & M. Jonsson - “Uniform K-stability and asymptotics of energy functionals in Kähler geometry” (2016), to appear in J. Eur. Math. Soc. (JEMS), arXiv:1603.01026

[Bog74] F. A. Bogomolov - “On the decomposition of Kähler manifolds with trivial canonical class”, Math. USSR-Sb. 22 (1974), p. 580-583 | DOI | Zbl

[Cle77] C. H. Clemens - “Degeneration of Kähler manifolds”, Duke Math. J. 44 (1977) no. 2, p. 215-290 | DOI | MR | Zbl

[CLT10] A. Chambert-Loir & Y. Tschinkel - “Igusa integrals and volume asymptotics in analytic and adelic geometry”, Confluentes Math. 2 (2010) no. 3, p. 351-429 | DOI | MR | Zbl

[dFEM11] T. de Fernex, L. Ein & M. Mustaţă - “Log canonical thresholds on varieties with bounded singularities”, in Classification of algebraic varieties, EMS Ser. Congr. Rep., European Mathematical Society, Zürich, 2011, p. 221-257 | DOI | Zbl

[dFKX12] T. de Fernex, J. Kollár & C. Xu - “The dual complex of singularities” (2012), to appear in Adv. Stud. Pure Math., arXiv:1212.1675

[DS14] S. Donaldson & S. Sun - “Gromov-Hausdorff limits of Kähler manifolds and algebraic geometry”, Acta Math. 213 (2014) no. 1, p. 63-106 | DOI | Zbl

[EGZ09] P. Eyssidieux, V. Guedj & A. Zeriahi - “Singular Kähler-Einstein metrics”, J. Amer. Math. Soc. 22 (2009) no. 3, p. 607-639 | DOI | Zbl

[FJ04] C. Favre & M. Jonsson - The valuative tree, Lect. Notes in Math., vol. 1853, Springer-Verlag, Berlin, 2004 | MR | Zbl

[GTZ13] M. Gross, V. Tosatti & Y. Zhang - “Collapsing of abelian fibered Calabi-Yau manifolds”, Duke Math. J. 162 (2013) no. 3, p. 517-551 | DOI | MR | Zbl

[GTZ16] M. Gross, V. Tosatti & Y. Zhang - “Gromov-Hausdorff collapsing of Calabi-Yau manifolds”, Comm. Anal. Geom. 24 (2016) no. 1, p. 93-113 | DOI | MR | Zbl

[Gub98] W. Gubler - “Local heights of subvarieties over non-Archimedean fields”, J. reine angew. Math. 498 (1998), p. 61-113 | MR | Zbl

[GW00] M. Gross & P. M. H. Wilson - “Large complex structure limits of K3 surfaces”, J. Differential Geom. 55 (2000) no. 3, p. 475-546 | DOI | MR | Zbl

[Hir75] H. Hironaka - “Flattening theorem in complex-analytic geometry”, Amer. J. Math. 97 (1975), p. 503-547 | DOI | MR | Zbl

[HT15] H.-J. Hein & V. Tosatti - “Remarks on the collapsing of torus fibered Calabi-Yau manifolds”, Bull. London Math. Soc. 47 (2015) no. 6, p. 1021-1027 | MR | Zbl

[JM12] M. Jonsson & M. Mustaţă - “Valuations and asymptotic invariants for sequences of ideals”, Ann. Inst. Fourier (Grenoble) 62 (2012) no. 6, p. 2145-2209 | DOI | Numdam | MR | Zbl

[Jon16] M. Jonsson - “Degenerations of amoebae and Berkovich spaces”, Math. Ann. 364 (2016) no. 1-2, p. 293-311 | DOI | MR | Zbl

[KKMSD73] G. Kempf, F. Knudsen, D. Mumford & B. Saint-Donat - Toroidal embeddings. I, Lect. Notes in Math., vol. 339, Springer-Verlag, Berlin-New York, 1973 | MR | Zbl

[KNX15] J. Kollár, J. Nicaise & C. Xu - “Semi-stable extensions over 1-dimensional bases” (2015), arXiv:1510.02446

[Kol97] J. Kollár - “Singularities of pairs”, in Algebraic geometry (Santa Cruz, 1995), Proc. Sympos. Pure Math., vol. 62, American Mathematical Society, Providence, RI, 1997, p. 221-287 | MR | Zbl

[Kol07] J. Kollár - Lectures on resolution of singularities, Annals of Mathematics Studies, vol. 166, Princeton University Press, Princeton, NJ, 2007 | MR

[Kol13] J. Kollár - Singularities of the minimal model program, Cambridge Tracts in Mathematics, vol. 200, Cambridge University Press, Cambridge, 2013 | DOI | MR | Zbl

[KS01] M. Kontsevich & Y. Soibelman - “Homological mirror symmetry and torus fibrations”, in Symplectic geometry and mirror symmetry (Seoul, 2000), World Sci. Publ., River Edge, NJ, 2001, p. 203-263 | DOI | Zbl

[KS06] M. Kontsevich & Y. Soibelman - “Affine structures and non-Archimedean analytic spaces”, in The unity of mathematics, Progress in Math., vol. 244, Birkhäuser Boston, Boston, MA, 2006, p. 321-385 | DOI | MR | Zbl

[KX16] J. Kollár & C. Xu - “The dual complex of Calabi–Yau pairs”, Invent. Math. 205 (2016) no. 3, p. 527-557 | DOI | MR | Zbl

[Li15] C. Li - “Yau-Tian-Donaldson correspondence for K-semistable Fano manifolds”, J. reine angew. Math. (2015), online, arXiv:1302.6681 | DOI | Zbl

[MN15] M. Mustaţă & J. Nicaise - “Weight functions on non-Archimedean analytic spaces and the Kontsevich-Soibelman skeleton”, Algebraic Geom. 2 (2015) no. 3, p. 365-404 | DOI | MR | Zbl

[MS84] J. W. Morgan & P. B. Shalen - “Valuations, trees, and degenerations of hyperbolic structures. I”, Ann. of Math. (2) 120 (1984) no. 3, p. 401-476 | DOI | MR | Zbl

[NX16a] J. Nicaise & C. Xu - “Poles of maximal order of motivic zeta functions”, Duke Math. J. 165 (2016) no. 2, p. 217-243 | DOI | MR | Zbl

[NX16b] J. Nicaise & C. Xu - “The essential skeleton of a degeneration of algebraic varieties”, Amer. J. Math. 138 (2016) no. 6, p. 1645-1667 | DOI | MR | Zbl

[Oda14] Y. Odaka - “Tropically compactify via Gromov-Hausdorff collapse” (2014), arXiv:1406.7772

[Poi10] J. Poineau - La droite de Berkovich sur Z, Astérisque, vol. 334, Société Mathématique de France, Paris, 2010 | MR | Zbl

[Poi13] J. Poineau - “Espaces de Berkovich sur Z: étude locale”, Invent. Math. 194 (2013) no. 3, p. 535-590 | DOI | MR | Zbl

[RZ11] W.-D. Ruan & Y. Zhang - “Convergence of Calabi-Yau manifolds”, Advances in Math. 228 (2011) no. 3, p. 1543-1589 | DOI | MR | Zbl

[RZ13] X. Rong & Y. Zhang - “Degenerations of Ricci-flat Calabi-Yau manifolds”, Commun. Contemp. Math. 15 (2013) no. 4, 1250057, 8 pages | DOI | MR | Zbl

[Sch73] W. Schmid - “Variation of Hodge structure: the singularities of the period mapping”, Invent. Math. 22 (1973), p. 211-319 | DOI | MR | Zbl

[Tak15] S. Takayama - “On moderate degenerations of polarized Ricci-flat Kähler manifolds”, J. Math. Sci. Univ. Tokyo 22 (2015) no. 1, p. 469-489 | Zbl

[Tem16] M. Temkin - “Metrization of differential pluriforms on Berkovich analytic spaces”, in Nonarchimedean and tropical geometry, Simons Symposia, Springer International Publishing, 2016, p. 195-285 | DOI | MR | Zbl

[Tos09] V. Tosatti - “Limits of Calabi-Yau metrics when the Kähler class degenerates”, J. Eur. Math. Soc. (JEMS) 11 (2009) no. 4, p. 755-776 | DOI | MR | Zbl

[Tos10] V. Tosatti - “Adiabatic limits of Ricci-flat Kähler metrics”, J. Differential Geom. 84 (2010) no. 2, p. 427-453 | DOI | MR | Zbl

[Tos15] V. Tosatti - “Families of Calabi-Yau manifolds and canonical singularities”, Internat. Math. Res. Notices (2015) no. 20, p. 10586-10594 | DOI | MR | Zbl

[TWY14] V. Tosatti, B. Weinkove & X. Yang - “The Kähler-Ricci flow, Ricci-flat metrics and collapsing limits” (2014), arXiv:1408.0161 | Zbl

[Wan03] C.-L. Wang - “Quasi-Hodge metrics and canonical singularities”, Math. Res. Lett. 10 (2003) no. 1, p. 57-70 | DOI | MR | Zbl

[Wło09] J. Włodarczyk - “Resolution of singularities of analytic spaces”, Proceedings of Gökova Geometry-Topology Conference 2008 (2009), p. 31-63

[Yau78] S. T. Yau - “On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation. I”, Comm. Pure Appl. Math. 31 (1978) no. 3, p. 339-411 | DOI | Zbl

[ZS75] O. Zariski & P. Samuel - Commutative algebra. Vol. II, Graduate Texts in Math., vol. 29, Springer-Verlag, 1975 | MR | Zbl

Cited by Sources: